R.A. Adams and J.J.F. Fournier, Sobolev Spaces. Academic Press, Amsterdam (2003).
 Aronson, G., Evans, L.C. and Wu, Y., Fast/slow diffusion and growing sandpiles. J. Differ. Eqn. 131 (1996) 304–335.
 Bahriawati, C. and Carstensen, C., Three Matlab implementations of the lowest-order Raviart–Thomas MFEM with a posteriori error control. Comput. Methods Appl. Math. 5 (2005) 333–361.
 Barrett, J.W. and Prigozhin, L., Dual formulations in critical state problems. Interfaces Free Bound. 8 (2006) 347–368.
 Barrett, J.W. and Prigozhin, L., A mixed formulation of the Monge-Kantorovich equations. ESAIM: M2AN 41 (2007) 1041–1060.
 Barrett, J.W. and Prigozhin, L., A quasi-variational inequality problem in superconductivity. M3AS 20 (2010) 679–706.
 Dumont, S. and Igbida, N., On a dual formulation for the growing sandpile problem. Euro. J. Appl. Math. 20 (2008) 169–185.
 Dumont, S. and Igbida, N., On the collapsing sandpile problem. Commun. Pure Appl. Anal. 10 (2011) 625–638.
 I. Ekeland and R. Temam, Convex Analysis and Variational Problems. North-Holland, Amsterdam (1976).
 Evans, L.C., Feldman, M. and Gariepy, R.F., Fast/slow diffusion and collapsing sandpiles. J. Differ. Eqs. 137 (1997) 166–209.
 Farhloul, M., A mixed finite element method for a nonlinear Dirichlet problem. IMA J. Numer. Anal. 18 (1998) 121–132.
 G.B. Folland, Real Analysis: Modern Techniques and their Applications, 2nd Edition. Wiley-Interscience, New York (1984).
 D. Gilbarg and N.S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd Edition. Springer, Berlin (1983).
 R. Glowinski, Numerical Methods for Nonlinear Variational Problems. Springer-Verlag, New York (1984).
 Prigozhin, L., A quasivariational inequality in the problem of filling a shape. U.S.S.R. Comput. Math. Phys. 26 (1986) 74–79.
 Prigozhin, L., A variational model of bulk solids mechanics and free-surface segregation. Chem. Eng. Sci. 48 (1993) 3647–3656.
 Prigozhin, L., Sandpiles and river networks: extended systems with nonlocal interactions. Phys. Rev. E 49 (1994) 1161–1167.
 Prigozhin, L., Variational model for sandpile growth. Eur. J. Appl. Math. 7 (1996) 225–235.
 Rodrigues, J.F. and Santos, L., Quasivariational solutions for first order quasilinear equations with gradient constraint. Arch. Ration. Mech. Anal. 205 (2012) 493–514.
 Simon, J., Compact sets in the space L p(0,T;B). Annal. Math. Pura. Appl. 146 (1987) 65–96.
 Simon, J., On the existence of the pressure for solutions of the variational Navier-Stokes equations. J. Math. Fluid Mech. 1 (1999) 225–234.
 R. Temam, Mathematical Methods in Plasticity. Gauthier-Villars, Paris (1985).